I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Extreme fatigue or tiredness

User
Posted 13 Feb 2019 at 18:49

Been back on Prostap for about eighteen months since Mets where found after rising PSA 

I am now suffering Extreme fatigue , do I ask for a break from Prostap on my next visit to Onco
I know it is a big ask

User
Posted 15 Feb 2019 at 03:45

Hi Chris, I just thought I'd reply to offer a tip. As well as having had PCa I also suffer chronic insomnia due to a sleep disorder.  If you wake up at 3, if you're still awake at 3.15 - - - get up. This is the recommended 15 mins. 

If you lie awake in bed suffering for any longer you get psychologically  conditioned into associating being in bed with bad feelings. I've read that bed is for 2 things only S and S. Nothing else.

Our circadian rhythms are at their lowest about 2 - 3am particularly so if you're lying awake you can get some really dark thoughts.

Get up, have a pee and maybe a hot drink (no caffeine) and try again. Fifteen mins again.

If still no sleep have something to do planned that's distracting but not too stimulating. Avoid using anything that's backlit, e.g. TV or computer. Being exposed to too much light at night can disturb your circadian rhythm.

Hope this helps.

User
Posted 15 Feb 2019 at 08:38

Hi Chris , 
Yes you could be right , I don't sleep very well I have Radio 4 on all night 
Last night I don't think I slept a wink and today I am shattered 
So maybe its a bit of both , I don't have any mental anguish I have come to terms with that 
Good luck to Chris

Show Most Thanked Posts
User
Posted 13 Feb 2019 at 19:50
What do you call extreme fatigue and tiredness at 70 Barry ? How bad is it and how much can be attributed to constant mental anguish ?? I’m only 51 and have had a very worrying couple of months which have seen me happily tucked up in bed at 6.30 pm night after night. It comes in waves. If I sleep I’m ok. Recently been waking at 3 every day and I get up at 6. I spend those 3 hrs worrying and feeling dread and imagining the worse. I’m simply incapable of napping during the day. I just can’t drop off. It all becomes a vicious circle doesn’t it. And I’m not on HT so I can only imagine what you may be going through. Best wishes friend

If life gives you lemons , then make lemonade

User
Posted 13 Feb 2019 at 19:59
I was absolutely shattered for about 3 months after starting my HT (bicalutamide), but in my case the effects then wore off and now I've essentially no side-effects other then the expected loss of libedo.

It's obvious from reading the posts on this forum that HT drugs affect different people very differently. Nobody can predict how a particular drug is going to affect them, and effects can vary - either intensify or diminish - over time.

Chris

User
Posted 13 Feb 2019 at 20:02
Topgun would have been the go-to man on this and I suspect he would have said go for it - IHT is not popular with all oncos but for some men, it is a risk worth taking and the data suggests that it can delay the point at which you become castrate resistant.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 13 Feb 2019 at 21:32
You have good PSA results so it's worth the ask. Even it's a no now the onco might give a time when it's feasible if PSA holds steady.

Good luck

Ray

User
Posted 13 Feb 2019 at 21:53

Barry,

After reading your profile mate I would take the tiredness and fatigue any day. Ive only been on Abi about 4 months now and I have noticed a change in my energy levels. Ok Im back working full time so that zaps me but Im asleep for an hour after my evening meal then in bed at 10 till 6. This is from a guy who pre dx would wake up every 2 hours or so in the night and wander around the house like Marleys ghost ! Good luck with your choice .

User
Posted 14 Feb 2019 at 15:36

Reading Barry's message about tiredness etc has me searching for a few answers. Been on HT near 15 years; zolodex at first, prostap for last 7 or so. I'm almost 84 and have had most of the common side-effects from the start. Hot flushes now, if that is what they are, occur trough the day with a few at night usually after a visit to the toilet. Sometimes they hit me like a seizure and for a short spell I'm useless (limp and not always sweaty).

Don't have an onco and do not see a urologist since about 2016. PSA has crept up in that time from 4.5 to 9.3 last week. GP who monitors these results says "No concern" and that about sums up my view, Disregarding the prostate treatment I don't think I would feel very much different. Who is to say? I thought I might be lucky to have five more years in 2004, hence, the Lucky B!

Edited by member 14 Feb 2019 at 15:39  | Reason: Not specified

User
Posted 15 Feb 2019 at 03:45

Hi Chris, I just thought I'd reply to offer a tip. As well as having had PCa I also suffer chronic insomnia due to a sleep disorder.  If you wake up at 3, if you're still awake at 3.15 - - - get up. This is the recommended 15 mins. 

If you lie awake in bed suffering for any longer you get psychologically  conditioned into associating being in bed with bad feelings. I've read that bed is for 2 things only S and S. Nothing else.

Our circadian rhythms are at their lowest about 2 - 3am particularly so if you're lying awake you can get some really dark thoughts.

Get up, have a pee and maybe a hot drink (no caffeine) and try again. Fifteen mins again.

If still no sleep have something to do planned that's distracting but not too stimulating. Avoid using anything that's backlit, e.g. TV or computer. Being exposed to too much light at night can disturb your circadian rhythm.

Hope this helps.

User
Posted 15 Feb 2019 at 08:38

Hi Chris , 
Yes you could be right , I don't sleep very well I have Radio 4 on all night 
Last night I don't think I slept a wink and today I am shattered 
So maybe its a bit of both , I don't have any mental anguish I have come to terms with that 
Good luck to Chris

 
Forum Jump  
©2020 Prostate Cancer UK